Alert archive / Georgia / River Flood Warnings in 2015
River Flood Warning 48, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Oct 3, 2015, 4:56 PM EDT for Towns County, Georgia. It took effect at Oct 4, 2015, 12:24 AM EDT. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2015, 4:56 PM EDT (20:56 UTC)
- In effect from
- Oct 4, 2015, 12:24 AM EDT
- Expired
- Oct 4, 2015, 2:52 PM EDT
- In force
- 14 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Towns County, GA
The radar
The Greer radar (KGSP), 137 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Hiwassee River at Riverside Drive near Hiawassee (HWEG1). The gauge peaked at 7.14 ft at Oct 3, 2015, 10:00 PM EDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03544970, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
386
WGUS42 KFFC 032056
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
456 PM EDT SAT OCT 3 2015
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Hiwassee River near Hiawassee affecting Towns County
Nottely River near Blairsville affecting Union County
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC281-041056-
/O.NEW.KFFC.FL.W.0048.151004T0424Z-151004T1852Z/
/HWEG1.1.ER.151004T0424Z.151004T0800Z.151004T1252Z.UU/
456 PM EDT SAT OCT 3 2015
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Hiwassee River near Hiawassee.
* From late tonight until Sunday afternoon.
* At 430 PM Saturday the stage was 5.2 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 10 feet.
* Forecast to rise above flood stage around midnight and
continue to rise to near 11.1 feet by early Sunday morning.
The river will fall below flood stage by late Sunday morning.
* At 11 feet...Minor flooding continues and expands into fields and
woodlands near the river. Smaller creeks and tributaries flowing
into the river begin to back up. Several trailer homes on the south
end of the Enchanted Valley Resort will begin to have water under
them and may damage some outbuildings or sheds.
* This crest compares to a previous crest of 10.4 feet on Aug 26 2008.
&&
LAT...LON 3483 8376 3492 8375 3493 8368 3483 8368
$$
GAC291-041056-
/O.NEW.KFFC.FL.W.0049.151004T0444Z-151004T1319Z/
/BRVG1.1.ER.151004T0444Z.151004T0600Z.151004T0719Z.UU/
456 PM EDT SAT OCT 3 2015
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Nottely River near Blairsville.
* From late tonight until Sunday morning.
* At 345 PM Saturday the stage was 9.4 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 13 feet.
* Forecast to rise above flood stage after midnight and
continue to rise to near 13.3 feet early Sunday morning.The
river will fall below flood stage later Sunday morning.
* At 13 feet...Flood stage is reached. Minor flooding occurs in the
woodlands...fields and pastures upstream and downstream from the
gage on Owltown Road. Evacuations will be needed in any
recreational parks near the river.
* This crest compares to a previous crest of 13.9 feet on Jan 30 2013.
&&
LAT...LON 3477 8392 3482 8396 3485 8401 3489 8396
3486 8391 3481 8386
$$2 follow-up statements
748
WGUS82 KFFC 040245
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1044 PM EDT SAT OCT 3 2015
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Cumming affecting Forsyth County
Hiwassee River near Hiawassee affecting Towns County
Nottely River near Blairsville affecting Union County
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
GAC281-041644-
/O.CON.KFFC.FL.W.0048.151004T0424Z-151004T1852Z/
/HWEG1.1.ER.151004T0424Z.151004T0800Z.151004T1252Z.UU/
1044 PM EDT SAT OCT 3 2015
The Flood Warning continues for
The Hiwassee River near Hiawassee.
* From after midnight until Sunday afternoon.
* At 930 PM Saturday the stage was 7.1 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 10 feet.
* Forecast to rise above flood stage by after midnight and
continue to rise to near 11.1 feet by early Sunday.The river will
fall below flood stage by late Sunday morning.
* At 11 feet...Minor flooding continues and expands into fields and
woodlands near the river. Smaller creeks and tributaries flowing
into the river begin to back up. Several trailer homes on the south
end of the Enchanted Valley Resort will begin to have water under
them and may damage some outbuildings or sheds.
&&
LAT...LON 3483 8376 3492 8375 3493 8368 3483 8368
$$
GAC291-041319-
/O.CON.KFFC.FL.W.0049.151004T0444Z-151004T1319Z/
/BRVG1.1.ER.151004T0444Z.151004T0600Z.151004T0719Z.UU/
1044 PM EDT SAT OCT 3 2015
The Flood Warning continues for
The Nottely River near Blairsville.
* From after midnight tomorrow until Sunday morning.
* At 930 PM Saturday the stage was 10.6 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 13 feet.
* Forecast to rise above flood stage by after midnight and
continue to rise to near 13.3 feet early Sunday.The
river will fall below flood stage on Sunday morning.
* At 13 feet...Flood stage is reached. Minor flooding occurs in the
woodlands...fields and pastures upstream and downstream from the
gage on Owltown Road. Evacuations will be needed in any
recreational parks near the river.
&&
LAT...LON 3477 8392 3482 8396 3485 8401 3489 8396
3486 8391 3481 8386
$$
GAC117-041644-
/O.EXT.KFFC.FL.W.0046.000000T0000Z-151005T0031Z/
/CMGG1.1.ER.151004T0330Z.151004T0800Z.151004T1831Z.UU/
1044 PM EDT SAT OCT 3 2015
...Flood Warning extended until Sunday evening...The Flood Warning
continues for
The Big Creek near Cumming.
* From tonight until Sunday evening.
* At 930 PM Saturday the stage was 4.2 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 6 feet.
* Forecast to rise above flood stage by tonight and continue to rise
to near 7.6 feet by early Sunday.The creek will fall below flood
stage by Sunday afternoon.
* At 8 feet...Minor flooding will expand into the natural flood
plain of the creek upstream and downstream from the gage at Atlanta
Highway or Georgia Highway 9. Most of the sidewalk and boardwalk of
the Big Creek Greenway will be under a foot or two of water. The
areas under the Georgia 400 Highway and McFarland Road will be
covered with around three feet of water. A portion of the sidewalk
under Majors Road will be covered with around four feet of water.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$
GAC117-121-041644-
/O.CON.KFFC.FL.W.0047.151004T1800Z-151006T0900Z/
/APHG1.1.ER.151004T1800Z.151005T1200Z.151006T0300Z.NO/
1044 PM EDT SAT OCT 3 2015
The Flood Warning continues for
The Big Creek near Alpharetta.
* From tomorrow early afternoon until late Monday night.
* At 930 PM Saturday the stage was 5.5 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 7 feet.
* Forecast to rise above flood stage by Sunday afternoon and
continue to rise to near 7.9 feet by Monday morning.The creek will
fall below flood stage by Monday before midnight.
* At 8 feet...Minor flooding continues to expand further into the
woodlands and fields along the creek from near Cumming in south
Forsyth County to Alpharetta and Roswell in north Fulton County.
Additional portions of The Big Creek Greenway have minor flooding
with 1 to 2 feet of water. Most of the walking and biking paths
will be closed...especially upstream and downstream from the gage
on Kimball Bridge Road and near Rock Hill Park. Portions of the
YMCA Campground off Preston Ridge Road will flood.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$322
WGUS82 KFFC 040640
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
240 AM EDT SUN OCT 4 2015
...The Flood Warning is cancelled for the following rivers in
Georgia...
Hiwassee River near Hiawassee affecting Towns County
Nottely River near Blairsville affecting Union County
GAC281-040710-
/O.CAN.KFFC.FL.W.0048.000000T0000Z-151004T1852Z/
/HWEG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
240 AM EDT SUN OCT 4 2015
The Flood Warning is cancelled for
The Hiwassee River near Hiawassee.
* This takes affect immediately.
* Until this afternoon.
* At 12AM Sunday the stage was 7.0 feet...and steady.
* Flood stage is 10 feet.
* The river will rise slowly to near 9 feet around mid morning then
fall through the remainder of the day.
* At 9 feet...Bankfull conditions continue with water beginning to
spread into the natural flood plain. The high water begins to
affect backyards of trailer homes near the river in the Enchanted
Valley Resort.
&&
LAT...LON 3483 8376 3492 8375 3493 8368 3483 8368
$$
GAC291-040710-
/O.CAN.KFFC.FL.W.0049.000000T0000Z-151004T1319Z/
/BRVG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
240 AM EDT SUN OCT 4 2015
The Flood Warning is cancelled for
The Nottely River near Blairsville.
* This takes affect immediately.
* Until this morning.
* At 1AM Sunday the stage was 8.3 feet...and falling.
* Flood stage is 13 feet.
* Additional rainfall will cause the river to rise to near 10 feet
by mid morning then fall through the remainder of the day.
&&
LAT...LON 3477 8392 3482 8396 3485 8401 3489 8396
3486 8391 3481 8386
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Oct 3, 3:45 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Oct 3, 3:45 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 345 PM EDT SAT OCT 3 2015 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... RADAR TRENDS CONTINUE TO SHOW PLUME OF MODERATE TO HEAVY PRECIPITATION STREAMING NORTH UP THE EASTERN SIDE OF THE FORECAST AREA...AND SPREADING WEST. MEDIUM RANGE MODELS HAVE BACKED OFF THE QPF TOTALS SOMEWHAT BUT THEY ARE STILL FAIRLY HIGH AND I DO NOT ANTICIPATE ANY BIG CHANGES TO MY QPF GRIDS...OR TO THE CURRENT WATCH. MEDIUM RANGE AND HIGH-RES MODELS STILL INDICATING THAT THE GENERAL NORTH/SOUTH AXIS OF PRECIPITATION WILL ROTATE COUNTERCLOCKWISE BECOMING MORE NORTHWEST/SOUTHEAST OR EVEN WEST/EAST ORIENTED THROUGH THE EVENING AND THE OVERNIGHT PERIOD. WILL HAVE A FAIRLY DECENT GRADIENT IN THE POP GRID FROM SOUTHWEST TO NORTH. THE UPPER LOW IS STILL EXPECTED TO SLOWLY SHIFT EAST THROUGH SUNDAY WITH THE AXIS OF HEAVIER PRECIPITATION SHIFTING EAST SUNDAY AS WELL. 20 .LONG TERM /MONDAY THROUGH SATURDAY/... ASIDE FROM A FEW MINOR UPDATES TO POPS ON MONDAY INTO TUESDAY...NO MAJOR CHANGES WERE MADE TO THE LONG TERM. THERE WILL STILL BE THE CHANCE FOR LINGERING SHOWERS ON MONDAY FOR EASTERN GEORGIA AS THE UPPER LOW CONTINUES TO PULL SOME MOISTURE INTO THE AREA. THE REGION WILL FINALLY START TO DRY OUT IN EARNEST NEXT WEEK AS THE CLOSED LOW PUSHES OFFSHORE WITH DRY AND TEMPERATE CONDITIONS FOR SEVERAL DAYS. MODELS DIVERGE SIGNIFICANTLY BY NEXT WEEKEND WITH THE EVOLUTION OF THE UPPER LOW OVER THE SOUTHWEST U.S. AND ANY POTENTIAL IMPACT FOR OUR AREA. RW PREVIOUS LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... MODELS IN FAIR AGREEMENT ON CLOSED UPPER LOW CIRCULATING VICINITY OF SOUTHEAST GA OR JUST OFF SHORE AT THE START OF THE PERIOD. EASTERLY FLOW AND A CONNECTION TO JOAQUIN STILL EVIDENT...BUT THE BULK OF THE HEAVIER RAIN STILL LOOKS LIKE IT WILL BE ACROSS THE CAROLINAS SUNDAY NIGHT. LIKELY POPS LOOK OKAY SUNDAY NIGHT FOR THE FAR NORTHEAST WITH LOWER POPS ELSEWHERE. UPPER LOW PULLING TO THE NORTHEAST MONDAY AND MONDAY NIGHT SHOULD DIMINISH RAIN CHANCES FOR THE FORECAST AREA. UPPER RIDGE EXPECTED TO BUILD ACROSS THE SOUTHEAST TUESDAY THROUGH THE END OF THE WEEK. HAVE CONTINUED WITH DRY WEATHER DURING THAT TIME. 41 && AVIATION... 18Z UPDATE... MAINLY IFR TO MVFR CEILINGS AND VISIBILITIES EXPECTED AT THE TAF SITES THROUGH THIS FORECAST PERIOD. GENERALLY LIGHT RAIN AND DRIZZLE WILL TRANSITION TO MODERATE TO HEAVY SHOWERS...AND ISOLATED THUNDERSTORMS...AFTER 18Z. SURFACE WINDS OUT OF THE NW-NE AT 6-12 KTS WITH LOW END GUSTS..15 TO 18KTS...EXPECTED THROUGH THE PERIOD. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE IN VISIBILITY AND CIGS...LOW TO MEDIUM CONFIDENCE IN TIMING OF SHOWERS. 20 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 60 68 61 69 / 90 70 60 30 ATLANTA 59 69 62 71 / 60 40 40 20 BLAIRSVILLE 60 70 59 71 / 90 70 60 30 CARTERSVILLE 57 72 61 73 / 70 40 40 20 COLUMBUS 59 71 63 72 / 40 30 20 10 GAINESVILLE 60 68 61 69 / 90 70 60 30 MACON 58 70 62 71 / 50 40 30 20 ROME 58 74 61 75 / 60 40 40 20 PEACHTREE CITY 57 69 61 71 / 50 40 40 20 VIDALIA 60 73 63 72 / 50 40 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...CATOOSA...CHEROKEE...CLARKE... DADE...DAWSON...FANNIN...FORSYTH...GILMER...GLASCOCK...GORDON... GREENE...GWINNETT...HALL...HANCOCK...JACKSON...JEFFERSON... LUMPKIN...MADISON...MORGAN...MURRAY...OCONEE...OGLETHORPE... PICKENS...PUTNAM...TALIAFERRO...TOWNS...UNION...WALKER... WALTON...WARREN...WASHINGTON...WHITE...WHITFIELD...WILKES. && SHORT TERM...20 LONG TERM....RW AVIATION...20
Hazardous weather outlook, Oct 3, 9:04 AM EDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 904 AM EDT SAT OCT 3 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041315- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 904 AM EDT SAT OCT 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SOME FLOODING IS POSSIBLE LATER TODAY AND TONIGHT PRIMARILY OVER EASTERN SECTIONS AS WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS DEVELOP OVER THE AREA. WEATHER HAZARDS EXPECTED... HEAVY RAINFALL MAY LEAD TO FLASH FLOODING. OCCASIONAL LIGHTNING CAN ALSO BE EXPECTED IN ISOLATED THUNDERSTORMS. DISCUSSION... AN UPPER LOW OVER THE SOUTHEAST COMBINED WITH DEEP TROPICAL MOISTURE WILL PRODUCE WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA. HEAVY RAINFALL AMOUNTS MAY LEAD TO INSTANCES OF FLASH FLOODING. REFER TO THE LATEST FLASH FLOOD WATCH FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... AN UPPER LOW PRESSURE AREA WILL CONTINUE TO PRODUCE WIDESPREAD RAINFALL THROUGH SUNDAY. RAIN WILL DIMINISH LATE SUNDAY INTO MONDAY AS THE LOW MOVES EAST OF THE STATE. STORM TOTALS ARE EXPECTED TO RANGE FROM 3 TO 5 INCHES OVER MUCH OF THE EASTERN PORTION OF GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 1:15 PM EDT | River Flood Warning | FFC | Forsyth | 38 hr |
| Oct 3, 1:15 PM EDT | River Flood Warning | FFC | Forsyth, Fulton | 64 hr |
| Oct 3, 4:56 PM EDT | River Flood Warning | FFC | Union | 16 hr |
Nearby
River Flood Warnings in Georgia, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.